Minnesota, 2011High Wind in Minnesota, June 26, 2011
June 26, 2011 · NWS FSD · 1 event in 1 county or zone
Strong winds not directly associated with thunderstorms well to the south produced a damaging wind gust at Jackson on the late evening of June 26th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds not directly associated with thunderstorms well to the south produced a damaging wind gust at Jackson on the late evening of June 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 26, 10:00 PM CST, 53 minutes earlier.
Area forecast discussion, Jun 26, 10:00 PM CST, 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT SUN JUN 26 2011
.DISCUSSION...
THUNDERSTORMS DECREASING BUT SOME HIGH WINDS LINGER AFTER AND BEHIND
STORMS. THESE WINDS WILL DECREASE NEXT COUPLE HOURS. OTHERWISE
ADDITIONAL BUT WEAKER STORMS AND SHOWERS WILL MOVE EAST ACROSS THE
AREA TO PAST MIDNIGHT THEN DECREASE FROM THE WEST. TEMPERATURES
ADJUSTED FOR CURRENT TRENDS OTHERWISE LATE NIGHT TEMPERATURES AND
WINDS FROM EARLIER SEEM OK.
&&
.AVIATION...
VARIABLE VFR TO MVFR CIGS WILL BECOME VFR THROUGH 12Z AS SHOWERS AND
THUNDERSTORMS PASS THEN DECREASE FROM THE WEST BEHIND COLD FRONT.
VFR WILL THEN PREVAIL THROUGH 28/00Z. LINGERING STRONG AND VARIABLE
WINDS IN WAKE OF THUNDERSTORMS WILL DECREASE BY 06Z.
&&
.PREV DISCUSSION...
SEVERE POTENTIAL EXISTS ACROSS THE AREA BUT WILL MINIMIZED BY CLOUD
COVER UNTIL FRONT MOVES INTO AREA. RADAR PRETTY UNIMPRESSIVE AS
WESTERN STORMS MOVE INTO MORE STABLE AIR. EXPECT STORMS TO FIRE
ALONG FRONT AND AS UPPER LEVEL SYSTEM ROTATES THROUGH...CLEARING
SOME OF CLOUDS OUT. BESIDES THE SEVERE THREAT OF LARGE HAIL AND
STRONG WINDS...HEAVY RAIN POTENTIAL IS THERE AS QUITE A BIT OF LOW
LEVEL MOISTURE IS IN PLACE. FRONT SHOULD PASS EAST OF I-29 AROUND
06Z OR SO AND THEN SKIES WILL BEGIN TO CLEAR. NORTHWEST WINDS WILL
PICK UP A LITTLE DURING THE NIGHT WITH GUSTS TO 20 MPH. /HEITKAMP
THE FRONT WILL BE OFF TO OUR EAST BY MONDAY MORNING...WITH
DECREASING CLOUDS AND GUSTY NORTHWESTERLY WINDS AS SURFACE HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST. IT WILL BE LESS HUMID
WITH DEWPOINTS IN THE MID TO UPPER 50S...AND HIGHS MID 70S NORTH TO
UPPER 70S SOUTH. THE HIGH PRESSURE PUSHES ACROSS THE REGION ON
MONDAY NIGHT AND TUESDAY. WITH CLEAR SKIES AND DYING WINDS ON MONDAY
NIGHT...WILL SEE LOWS DROP INTO THE LOWER TO MID 50S. A LITTLE
WARMER ON TUESDAY WITH RETURNING SOUTHERLY FLOW ON THE BACKSIDE OF
THE HIGH...AND SOUTHEASTERLY WINDS WILL PICK UP IN OUR WEST DURING
THE AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT. HIGHS
ON TUESDAY AFTERNOON WILL RANGE FROM THE UPPER 70S TO LOWER 80S.
THREW IN SOME SLIGHT POPS ACROSS THE AREA ON TUESDAY NIGHT IN
CONJUNCTION WITH INCREASING MOISTURE TRANSPORT/INSTABILITY WITH A
DEVELOPING 30 KT LOW LEVEL JET ALONG THE NOSE OF BUILDING MIDLEVEL
CAP. THINK THIS CAP WILL PREVENT ANY CONVECTION FROM FORMING ON
WEDNESDAY WITH 700 MB TEMPERATURES IN THE MID TEENS TO LOWER 20S C.
WARMER STILL UNDER A BUILDING UPPER RIDGE...WITH HIGHS IN THE LOWER
80S IN SOUTHWESTERN MINNESOTA/OUR FAR EASTERN IOWA ZONES...TO AROUND
90 THROUGH THE MISSOURI RIVER CORRIDOR.
THE WARMEST DAY OF THE WEEK LOOKS TO COME ON THURSDAY IN ADVANCE OF
AN UPPER LEVEL SHORTWAVE/SURFACE TROUGH TO OUR WEST. WITH 850 MB
TEMPS RANGING FROM THE MID 20S TO AROUND 30 C...HIGHS WILL BE IN THE
LOWER TO MID 90S ACROSS THE AREA. THE SHORTWAVE TOPS THE RIDGE AS
THE SURFACE BOUNDARY PUSHES ACROSS THE AREA ON THURSDAY NIGHT INTO
EARLY ON FRIDAY...WITH ONLY SLIGHT CHANCE POPS WARRANTED AT THIS
POINT FOR THAT TIME FRAME...WITH LIMITED MOISTURE...AND FAIRLY WARM
MIDLEVEL TEMPERATURES REMAINING BEHIND THE SURFACE FRONT.
TEMPERATURES CLOSER TO NORMAL WILL BE FOUND FOR THE END OF THE WEEK
INTO THE EARLY PART OF NEXT WEEKEND...UNDER A NEARLY ZONAL UPPER
LEVEL FLOW. HIGHS WILL BE IN THE LOWER TO MID 80S...WITH LOWS IN THE
60S. ANY PRECIPITATION HARD TO PINPOINT THIS FAR OUT. /JM
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING UNTIL 1 AM CDT MONDAY FOR IAZ002-003-013-014-
021-022-032.
MN...HIGH WIND WARNING UNTIL 1 AM CDT MONDAY FOR MNZ081-089-090.
NE...NONE.
SD...NONE.
&&
WILLIAMSHazardous weather outlook, Jun 26, 11:28 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CDT SUN JUN 26 2011
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1228 PM CDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
STORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A
COLD FRONT MOVES EAST ACROSS THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING
WINDS OF 60 TO 70 MPH. THERE MAY ALSO BE A FEW TORNADOES LATE
THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 90 AND ALONG AND
WEST OF INTERSTATE 29. IN ADDITION TO THE SEVERE THREAT...LOCALLY
HEAVY RAIN OF 1 TO 2 INCHES WILL OCCUR WITH SOME OF THE STORMS
WHICH COULD CAUSE LOCALIZED FLOODING...AS WELL AGGRAVATE EXISTING
FLOODING SITUATIONS.
FLOODING...
RECENT AND EXPECTED RAINFALL ACROSS THE REGION WILL CONTINUE TO
CAUSE AREA RIVERS AND STREAMS TO REMAIN ABOVE FLOOD STAGE IN MANY
LOCATIONS. RIVERS AND STREAMS IN THE WARNED AREAS ARE EXPECTED
REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS.
RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE BY EARLY AFTERNOON WEST OF
THE JAMES RIVER AND LATER THIS AFTERNOON AND EVENING EAST OF
THE JAMES.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 26, 9:29 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD REMSEN 42.81N 95.97W
06/26/2011 PLYMOUTH IA EMERGENCY MNGR
CONSIDERABLE AMOUNT OF FLOODING TAKING PLACE IN TOWN.
1024 AM HEAVY RAIN LE MARS 42.79N 96.17W
06/26/2011 M0.00 INCH PLYMOUTH IA EMERGENCY MNGR
3.05 INCHES OF RAIN.
&&
HEITKAMPLocal storm report, Jun 26, 9:35 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 3 NNE WAYNE 42.28N 97.00W
06/26/2011 DIXON NE PUBLIC
TREE DAMAGE INCLUDING LARGE BRANCHES BLOWN DOWN.
0723 PM TSTM WND DMG 5 E WAKEFIELD 42.27N 96.77W
06/26/2011 DIXON NE TRAINED SPOTTER
NUMEROUS 4 TO 6 INCH DIAMETER BRANCHES DOWNED.
0730 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/26/2011 E70.00 MPH WOODBURY IA TRAINED SPOTTER
0730 PM FLASH FLOOD 6 N VERMILLION 42.87N 96.90W
06/26/2011 CLAY SD TRAINED SPOTTER
WATER RUNNING OVER UNIVERSITY ROAD
0740 PM TSTM WND DMG LAWTON 42.48N 96.18W
06/26/2011 WOODBURY IA TRAINED SPOTTER
ONE INCH DIAMETER BRANCHES DOWNED IN TOWN.
0740 PM TSTM WND DMG BRONSON 42.41N 96.21W
06/26/2011 WOODBURY IA TRAINED SPOTTER
NUMEROUS FOUR TO EIGHT DIAMETER BRANCHES DOWNED.
0746 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/26/2011 E75.00 MPH WOODBURY IA TRAINED SPOTTER
0746 PM TSTM WND DMG SLOAN 42.23N 96.22W
06/26/2011 WOODBURY IA EMERGENCY MNGR
AT LEAST SIX HOMES WITH ROOF DAMAGE WITH SHINGLES BLOWN
OFF. POWER LINES DOWNED. GRAIN BIN DESTROYED IN THE
OUTSKIRTS OF TOWN.
0753 PM TSTM WND GST 4 SSE SIOUX CITY 42.45N 96.36W
06/26/2011 M71.00 MPH WOODBURY IA TRAINED SPOTTER
0759 PM TSTM WND DMG HORNICK 42.23N 96.10W
06/26/2011 WOODBURY IA TRAINED SPOTTER
TREE DAMAGE AND POWER LINE DAMAGE FROM TREE DEBRIS
FALLING ON POWER LINES. POWER OUT. DAMAGING WINDS
CONTINUED FOR 20 MINUTES TO AT LEAST 819 PM CDT.
0805 PM TSTM WND GST SIOUX CITY 42.50N 96.39W
06/26/2011 E0.00 MPH WOODBURY IA EMERGENCY MNGR
60 MPH WINDS IN SIOUX CITY ALONG WITH CONSIDERABLE STREET
FLOODING IN THE DOWNTOWN AREA.
0810 PM FLASH FLOOD BRUNSVILLE 42.81N 96.27W
06/26/2011 PLYMOUTH IA CO-OP OBSERVER
MINK CREEK OUT OF ITS BANKS.
0830 PM FLASH FLOOD LE MARS 42.79N 96.17W
06/26/2011 PLYMOUTH IA EMERGENCY MNGR
QUITE A BIT OF STREET FLOODING IN TOWN.
0830 PM FLASH FLOOD BRUNSVILLE 42.81N 96.27W
06/26/2011 PLYMOUTH IA CO-OP OBSERVER
WATER SURROUNDED TWO HOMES IN BRUNSVILLE NEAR GOLF
COURSE.
0843 PM NON-TSTM WND GST SIOUX FALLS 43.54N 96.73W
06/26/2011 M0.00 MPH MINNEHAHA SD ASOS
63 MPH WIND GUST AT JOE FOSS FIELD.
0853 PM NON-TSTM WND GST 1 NNW NORTH SIOUX CITY 42.55N 96.51W
06/26/2011 E65.00 MPH UNION SD OTHER FEDERAL
0859 PM NON-TSTM WND GST SIOUX CITY 42.50N 96.39W
06/26/2011 M0.00 MPH WOODBURY IA ASOS
63 MPH WIND GUST AT SIOUX GATEWAY AIRPORT
0900 PM TSTM WND GST BATTLE CREEK 42.32N 95.60W
06/26/2011 E0.00 MPH IDA IA TRAINED SPOTTER
60 TO 65 MPH WIND GUSTS CAUSING LARGE TREE BRANCHES TO BE
DOWNED.
0915 PM FLASH FLOOD MARCUS 42.82N 95.81W
06/26/2011 CHEROKEE IA EMERGENCY MNGR
WATER OVER MANY GRAVEL ROADS AROUND MARCUS.
0915 PM HEAVY RAIN SIOUX CITY 42.50N 96.39W
06/26/2011 E0.00 INCH WOODBURY IA TRAINED SPOTTER
2.91 INCHES OF RAIN IN AN HOUR.
0937 PM FLASH FLOOD MARCUS 42.82N 95.81W
06/26/2011 CHEROKEE IA BROADCAST MEDIA
CULVERT WASHED OUT ALONG IOWA HIGHWAY 3 BETWEEN MARCUS
AND REMSEN.
0937 PM HEAVY RAIN 4 S PAULLINA 42.92N 95.69W
06/26/2011 E0.00 INCH O'BRIEN IA BROADCAST MEDIA
4.5 INCHES OF RAIN IN AN HOUR
1010 PM FLASH FLOOD MARCUS 42.82N 95.81W
06/26/2011 CHEROKEE IA EMERGENCY MNGR
SIX INCHES OF WATER OVER MANY AREA COUNTY ROADS.
1010 PM FLASH FLOOD 2 S MARCUS 42.80N 95.81W
06/26/2011 CHEROKEE IA EMERGENCY MNGR
PICK UP WASHED OFF ROAD DUE TO FLOODING ALONG C AVENUE
SOUTH OF MARCUS. NO INJUERIES WERE REPORTED.
1015 PM FLASH FLOOD REMSEN 42.81N 95.97W
06/26/2011 PLYMOUTH IA EMERGENCY MNGR
CONSIDERABLE AMOUNT OF FLOODING TAKING PLACE IN TOWN.
1024 PM HEAVY RAIN LE MARS 42.79N 96.17W
06/26/2011 M0.00 INCH PLYMOUTH IA EMERGENCY MNGR
3.05 INCHES OF RAIN.
&&
HEITKAMPLocal storm report, Jun 26, 9:38 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1038 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG STORM LAKE 42.65N 95.20W
06/26/2011 BUENA VISTA IA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
JSHEEHANLocal storm report, Jun 26, 10:02 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 2 W STORM LAKE 42.65N 95.24W
06/26/2011 BUENA VISTA IA LAW ENFORCEMENT
WATER OVER ROAD WITH VEHICLE WASHED INTO DITCH
&&
JSHEEHANLocal storm report, Jun 26, 10:21 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 3 NNE WAYNE 42.28N 97.00W
06/26/2011 DIXON NE PUBLIC
TREE DAMAGE INCLUDING LARGE BRANCHES BLOWN DOWN.
0723 PM TSTM WND DMG 5 E WAKEFIELD 42.27N 96.77W
06/26/2011 DIXON NE TRAINED SPOTTER
NUMEROUS 4 TO 6 INCH DIAMETER BRANCHES DOWNED.
0730 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/26/2011 E70.00 MPH WOODBURY IA TRAINED SPOTTER
0730 PM FLASH FLOOD 6 N VERMILLION 42.87N 96.90W
06/26/2011 CLAY SD TRAINED SPOTTER
WATER RUNNING OVER UNIVERSITY ROAD
0740 PM TSTM WND DMG LAWTON 42.48N 96.18W
06/26/2011 WOODBURY IA TRAINED SPOTTER
ONE INCH DIAMETER BRANCHES DOWNED IN TOWN.
0740 PM TSTM WND DMG BRONSON 42.41N 96.21W
06/26/2011 WOODBURY IA TRAINED SPOTTER
NUMEROUS FOUR TO EIGHT DIAMETER BRANCHES DOWNED.
0746 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/26/2011 E75.00 MPH WOODBURY IA TRAINED SPOTTER
0746 PM TSTM WND DMG SLOAN 42.23N 96.22W
06/26/2011 WOODBURY IA EMERGENCY MNGR
AT LEAST SIX HOMES WITH ROOF DAMAGE WITH SHINGLES BLOWN
OFF. POWER LINES DOWNED. GRAIN BIN DESTROYED IN THE
OUTSKIRTS OF TOWN.
0753 PM TSTM WND GST 4 SSE SIOUX CITY 42.45N 96.36W
06/26/2011 M71.00 MPH WOODBURY IA TRAINED SPOTTER
0759 PM TSTM WND DMG HORNICK 42.23N 96.10W
06/26/2011 WOODBURY IA TRAINED SPOTTER
TREE DAMAGE AND POWER LINE DAMAGE FROM TREE DEBRIS
FALLING ON POWER LINES. POWER OUT. DAMAGING WINDS
CONTINUED FOR 20 MINUTES TO AT LEAST 819 PM CDT.
0805 PM TSTM WND GST SIOUX CITY 42.50N 96.39W
06/26/2011 E60.00 MPH WOODBURY IA EMERGENCY MNGR
50 TO 60 MPH WINDS IN SIOUX CITY ALONG WITH CONSIDERABLE
STREET FLOODING IN THE DOWNTOWN AREA.
0805 PM FLASH FLOOD SIOUX CITY 42.50N 96.39W
06/26/2011 WOODBURY IA EMERGENCY MNGR
NUMEROUS REPORTS OF STREET FLOODING THROUGHOUT THE CITY
0810 PM FLASH FLOOD BRUNSVILLE 42.81N 96.27W
06/26/2011 PLYMOUTH IA CO-OP OBSERVER
MINK CREEK OUT OF ITS BANKS.
0830 PM FLASH FLOOD LE MARS 42.79N 96.17W
06/26/2011 PLYMOUTH IA EMERGENCY MNGR
QUITE A BIT OF STREET FLOODING IN TOWN.
0830 PM FLASH FLOOD BRUNSVILLE 42.81N 96.27W
06/26/2011 PLYMOUTH IA CO-OP OBSERVER
WATER SURROUNDED TWO HOMES IN BRUNSVILLE NEAR GOLF
COURSE.
0843 PM NON-TSTM WND GST SIOUX FALLS 43.54N 96.73W
06/26/2011 M0.00 MPH MINNEHAHA SD ASOS
63 MPH WIND GUST AT JOE FOSS FIELD.
0853 PM NON-TSTM WND GST 1 NNW NORTH SIOUX CITY 42.55N 96.51W
06/26/2011 E65.00 MPH UNION SD OTHER FEDERAL
0859 PM NON-TSTM WND GST SIOUX CITY 42.50N 96.39W
06/26/2011 M0.00 MPH WOODBURY IA ASOS
63 MPH WIND GUST AT SIOUX GATEWAY AIRPORT
0900 PM TSTM WND GST BATTLE CREEK 42.32N 95.60W
06/26/2011 E0.00 MPH IDA IA TRAINED SPOTTER
60 TO 65 MPH WIND GUSTS CAUSING LARGE TREE BRANCHES TO BE
DOWNED.
0910 PM TSTM WND DMG STORM LAKE 42.65N 95.20W
06/26/2011 BUENA VISTA IA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0915 PM HEAVY RAIN SIOUX CITY 42.50N 96.39W
06/26/2011 E0.00 INCH WOODBURY IA TRAINED SPOTTER
2.91 INCHES OF RAIN IN AN HOUR.
0915 PM FLASH FLOOD MARCUS 42.82N 95.81W
06/26/2011 CHEROKEE IA EMERGENCY MNGR
WATER OVER MANY GRAVEL ROADS AROUND MARCUS.
0937 PM FLASH FLOOD MARCUS 42.82N 95.81W
06/26/2011 CHEROKEE IA BROADCAST MEDIA
CULVERT WASHED OUT ALONG IOWA HIGHWAY 3 BETWEEN MARCUS
AND REMSEN.
0937 PM HEAVY RAIN 4 S PAULLINA 42.92N 95.69W
06/26/2011 E0.00 INCH O'BRIEN IA BROADCAST MEDIA
4.5 INCHES OF RAIN IN AN HOUR
1010 PM FLASH FLOOD MARCUS 42.82N 95.81W
06/26/2011 CHEROKEE IA EMERGENCY MNGR
SIX INCHES OF WATER OVER MANY AREA COUNTY ROADS.
1010 PM FLASH FLOOD 2 S MARCUS 42.80N 95.81W
06/26/2011 CHEROKEE IA EMERGENCY MNGR
PICK UP WASHED OFF ROAD DUE TO FLOODING ALONG C AVENUE
SOUTH OF MARCUS. NO INJUERIES WERE REPORTED.
1015 PM FLASH FLOOD REMSEN 42.81N 95.97W
06/26/2011 PLYMOUTH IA EMERGENCY MNGR
CONSIDERABLE AMOUNT OF FLOODING TAKING PLACE IN TOWN.
1024 PM HEAVY RAIN LE MARS 42.79N 96.17W
06/26/2011 M0.00 INCH PLYMOUTH IA EMERGENCY MNGR
3.05 INCHES OF RAIN.
1030 PM FLASH FLOOD STORM LAKE 42.65N 95.20W
06/26/2011 BUENA VISTA IA LAW ENFORCEMENT
STREET FLOODING
1040 PM FLASH FLOOD 2 W STORM LAKE 42.65N 95.24W
06/26/2011 BUENA VISTA IA LAW ENFORCEMENT
WATER OVER ROAD WITH VEHICLE WASHED INTO DITCH
&&
JSHEEHANLocal storm report, Jun 26, 10:40 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM NON-TSTM WND GST 6 W SPIRIT LAKE 43.42N 95.23W
06/26/2011 M59 MPH DICKINSON IA EMERGENCY MNGR
&&
MJFHigh Wind, Jackson
- When
- June 26, 10:53 PM CST
- Where
- Jackson forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.674, -95.154 (the zone’s center; the record gives no point)
Winds not directly associated with thunderstorms gusted to 58 mph at Jackson.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326119.